Article

Sulfamethoxazole+Trimethoprim Induced Stevens- Johnson Syndrome in HIV Patient: A Case Report

Manjunath Gandage1★, Gayathri Panumetcha1, Neelkanthreddy Patil1, Pooja Salimath1, Harish Kumar1, Sheetal Ninne1★ Corresponding author

  1. 1Department of Pharmacy Practice, Basaweshwar Teaching and General Hospital, HKES’s College of Pharmacy (MTRIPS), Sedam Road, Gulbarga, Karnataka, INDIA.

CORRESPONDENCE

Manjunath Gandage

Department of Pharmacy Practice, Basaweshwar Teaching and General Hospital, HKES’s College of Pharmacy (MTRIPS), Sedam Road, Gulbarga, Karnataka, INDIA.

mggandage@gmail.com

Volume 12, Issue 4 · pp. 283–285 · PUBLISHED · DOI: 10.5530/ijopp.12.4.60

View on IJPP original site ↗

ABSTRACT

Stevens-Johnson syndrome is mucocutaneous cellmediated hypersensitivity reaction which affects 2 to 3 cases per million. SJS is generally rare, but potentially lifethreatening and commonly drug induced. Trimethoprimsulfamethoxazole (TMP/SMX) is a widely prescribed antimicrobial for the management of several uncomplicated infections. It is commonly used for the treatment and prophylaxis of Pneumocystis Jirovecii Pneumonia (PCP) in the HIV-infected population. The adverse reaction to TMP/SMX is more frequent and severe in HIV-infected patients as compared to the general population. We report a case of 39-year-old male patient admitted into male medical free ward with a chief complaints of fever, difficulty in swallowing, skin lesions over the body from 4 days. Multiple well-defined erythematous macules, Erosion and crustations on angle of the mouth, Genital Involvement, Acute Conjuctivitis are observed. These clinical manifestations are observed after taking sulfamethoxazole+trimethoprim on 5th day. Based on the above clinical investigations it is diagnosed as sulfamethoxazole+trimethoprim induced Stevens-Johnson syndrome.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Gandage, M., Panumetcha, G., Patil, N., Salimath, P., Kumar, H., & Ninne, S. (). Sulfamethoxazole+Trimethoprim Induced Stevens- Johnson Syndrome in HIV Patient: A Case Report. Indian Journal of Pharmacy Practice, 12(4), 283–285. https://doi.org/10.5530/ijopp.12.4.60